Alert archive / New York / Gale Warnings in 2012
Gale Warning 21, NWS New York, NY
NWS New York, NY issued this gale warning at Nov 24, 2012, 3:29 AM EST. It took effect at Nov 24, 2012, 1:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 3:29 AM EST (08:29 UTC)
- In effect from
- Nov 24, 2012, 1:00 PM EST
- Expired
- Nov 25, 2012, 5:53 AM EST
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
848 WHUS71 KOKX 240829 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 329 AM EST SAT NOV 24 2012 ...HAZARDOUS CONDITIONS ON THE WATERS WILL CONTINUE AFTER A COLD FRONTAL PASSAGE EARLY THIS MORNING... ANZ350-353-355-241830- /O.CAN.KOKX.SC.Y.0093.000000T0000Z-121124T1100Z/ /O.UPG.KOKX.GL.A.0011.121124T1100Z-121125T1100Z/ /O.NEW.KOKX.GL.W.0021.121124T1800Z-121125T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...NW 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FT. * TIMING...LATE THIS AFTERNOON AND TONIGHT. WINDS ARE INCREASING AFTER A COLD FRONTAL PASSAGE...AND MAY BRIEFLY GUST UP TO 35 KT EARLY THIS MORNING. MORE FREQUENT AND WIDESPREAD GUSTS UP TO 35 KT ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-241830- /O.EXT.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ /O.CAN.KOKX.GL.A.0011.121124T1100Z-121124T2300Z/ NEW YORK HARBOR- 329 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WATCH. * LOCATION...NEW YORK HARBOR. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 30 KT. A BRIEF GUST UP TO 35 KT IS POSSIBLE THIS AFTERNOON. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-241830- /O.EXT.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ /O.CAN.KOKX.GL.A.0011.121124T2300Z-121125T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 329 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WATCH. * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...W 15 TO 25 KT WITH GUSTS UP TO 30 KT. A BRIEF GUST UP TO 35 KT IS POSSIBLE THIS MORNING AND AGAIN TONIGHT. * SEAS...3 TO 5 FT ON EASTERN LONG ISLAND SOUND. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-241830- /O.EXT.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 329 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...WESTERN LONG ISLAND SOUND...AND THE LONG ISLAND SOUTH SHORE BAYS. * WINDS...W 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
5 follow-up statements
079 WHUS71 KOKX 241750 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1250 PM EST SAT NOV 24 2012 ...HAZARDOUS CONDITIONS ON THE WATERS EXPECTED THROUGH TONIGHT... ANZ350-353-355-250200- /O.CON.KOKX.GL.W.0021.121124T1800Z-121125T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1250 PM EST SAT NOV 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS WITH FREQUENT GUSTS UP TO 35 KTS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-250200- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1250 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS71 KOKX 241949 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 249 PM EST SAT NOV 24 2012 ...HAZARDOUS CONDITIONS ON THE WATERS EXPECTED INTO SUNDAY... ANZ350-353-355-250400- /O.CON.KOKX.GL.W.0021.000000T0000Z-121125T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 249 PM EST SAT NOV 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WINDS WITH FREQUENT GUSTS UP TO 35 KTS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-250400- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 249 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS71 KOKX 250454 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1154 PM EST SAT NOV 24 2012 ...HAZARDOUS CONDITIONS ON THE WATERS EXPECTED INTO SUNDAY... ANZ350-353-355-251100- /O.CON.KOKX.GL.W.0021.000000T0000Z-121125T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1154 PM EST SAT NOV 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS WITH FREQUENT GUSTS UP TO 35 KTS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-251300- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1154 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
170 WHUS71 KOKX 250916 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 416 AM EST SUN NOV 25 2012 ...HAZARDOUS CONDITIONS ON THE WATERS EXPECTED TODAY... ANZ350-353-355-251100- /O.CON.KOKX.GL.W.0021.000000T0000Z-121125T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 416 AM EST SUN NOV 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-251730- /O.EXT.KOKX.SC.Y.0093.000000T0000Z-121126T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 416 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...LONG ISLAND SOUND...AND EASTERN LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-251730- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 416 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...NEW YORK HARBOR...AND SOUTH SHORE LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
004 WHUS71 KOKX 251053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 553 AM EST SUN NOV 25 2012 ...HAZARDOUS CONDITIONS ON THE WATERS EXPECTED INTO TONIGHT... ANZ350-353-355-251900- /O.CAN.KOKX.GL.W.0021.000000T0000Z-121125T1100Z/ /O.EXA.KOKX.SC.Y.0093.000000T0000Z-121126T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 553 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-251900- /O.EXT.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ PECONIC AND GARDINERS BAYS- 553 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...EASTERN LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-251900- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121125T2300Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 553 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...NEW YORK HARBOR...AND SOUTH SHORE LONG ISLAND BAYS. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-251900- /O.CON.KOKX.SC.Y.0093.000000T0000Z-121126T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 553 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...LONG ISLAND SOUND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 24, 12:56 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 24, 12:56 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1256 AM EST SAT NOV 24 2012
.SYNOPSIS...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH THE AREA
LATE TONIGHT. HIGH PRESSURE BUILDS IN BEHIND THE FRONT THROUGH
MONDAY. LOW PRESSURE WILL THEN IMPACT THE AREA MONDAY NIGHT
THROUGH WEDNESDAY...FOLLOWED AGAIN BY HIGH PRESSURE LATER NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT MOVING THROUGH UPSTATE EASTERN NEW YORK AND EASTERN
PENNSYLVANIA...AND IS BEGINNING TO SLOW EASTWARD MOVEMENT. LIGHT
RAIN SHOWERS AHEAD OF THE FRONT UNDER WEAK FORCING...AND MOSTLY
TRACE AMOUNTS OF RAINFALL HAVE BEEN REPORTED. FORCING CONTINUES TO
WEAKEN UNDER BROAD UPPER TROUGH AS VORT MAXES ROTATE THROUGH.
WILL CONTINUE WITH CHANCE AND SLIGHT CHANCE POPS WITH THE FRONTAL
PASSAGE. UPPER TROUGH DOES NOT MAKE MUCH EASTWARD PROGRESS
OVERNIGHT AND ONCE FRONT MOVES INTO THE EASTERN ZONES WILL LIKELY
SLOW EVEN MORE...AND TAKE UNTIL AROUND 10Z TO CLEAR ZONES.
UPDATED GRIDS FOR MINOR TIMING AND POP CHANGES. ALSO UPDATED
TEMPERATURES AND DEW POINTS FOR TRENDS.
FROPA WILL BE FOLLOWED BY BRISK W-NW WINDS AND TEMPS DROPPING
THROUGH THE 40S AND 30S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
CONDS WILL BE BRISK ON SAT...WITH MUCH COOLER HIGHS IN THE LOWER
AND MID 40S. ADDED FLURRIES TO FCST ACROSS THE INTERIOR WHERE
MIXING WILL NOT BE AS DEEP...INHIBITING EVAPORATION OF ANY
FALLING PRECIP...AND WITH MID LEVEL MOISTURE/LIFT HANGING ON VIA
WEAKLY CYCLONIC LOW LEVEL FLOW AND TRANSIENT MID LEVEL VORT
MAXES PASSING THROUGH. HIGHS STILL EXPECTED SHORTLY AFTER
MIDDAY...WITH SLOWLY FALLING TEMPS FOR MID TO LATE AFTERNOON.
CLOUDS AND POSSIBLE FLURRIES SHOULD HOLD ON INTO SAT EVENING AS
THE MAIN UPPER TROUGH PIVOTS THROUGH...FOLLOWED BY CLEARING SKIES
AND ANOTHER SHOT OF CAA. FOR THOSE WHO REMAIN WITHOUT INDOOR
HEAT...TEMPS SAT NIGHT SHOULD TO DROP INTO THE LOWER 30S AROUND
THE NYC METRO...AND INTO THE 20S ELSEWHERE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
OVERALL GOOD AGREEMENT IN THE MODELS TO START OFF THE PERIOD...WITH
DIVERGING SOLUTIONS THOUGH BY TUESDAY. SURFACE HIGH PRESSURE IMPACTS
THE AREA FROM THE SOUTH WHILE A ZONAL FLOW SETS UP ALOFT BEHIND THE
DEPARTING CLOSED LOW. A TIGHT PRESSURE GRADIENT...COMBINED WITH
PERSISTING CAA WILL KEEP GUSTY AND BRISK WINDS OVER THE REGION FOR
MOST OF SUNDAY. A WEAK SHORTWAVE MOVES THROUGH DURING THE
AFTERNOON...INCREASING CLOUD COVERAGE. OTHERWISE...DRY CONDITIONS
CONTINUE...WITH THE HIGH THEN PUSHING INTO THE NORTHEAST BY SUNDAY
NIGHT...WHICH WILL ALLOW FOR THE TO TO DIMINISH. 850MB TEMPS BELOW
FREEZING WILL KEEP HIGHS ON SUNDAY A FEW DEGREES BELOW
NORMAL...GENERALLY IN THE LOWER TO MID 40S. LOWS WILL BE BELOW
NORMAL AS WELL...REACHING TO RIGHT AROUND FREEZING ALONG THE
COAST...AND BELOW FREEZING OVER INLAND AREAS.
THE SURFACE HIGH AND ZONAL FLOW ALOFT KEEP CONDITIONS QUIET DURING
THE DAY MONDAY. WEAK WAA WILL PUSH TEMPS INTO THE MID 40S FOR HIGHS
DURING THE DAY...WHILE THE WEAKENING PRESSURE GRADIENT WILL ALLOW
FOR WINDS TO SLIGHTLY DIMINISH. GENERALLY DRY CONDITIONS...WITH THE
MAIN UPPER LEVEL ENERGY REMAINING TO THE NORTH OF THE AREA.
DIFFERING SOLUTIONS MONDAY NIGHT THROUGH WEDNESDAY AS TO HANDLE THE
NEXT APPROACHING LOW PRESSURE SYSTEM AND THE PLACEMENT OF THE
SURFACE HIGH. THE 12Z GFS AND CMC ARE A BIT MORE PROGRESSIVE IN
PUSHING IN HIGH PRESSURE FOR MON NIGHT...THEN BUILDING A COASTAL LOW
RIGHT NEAR THE NORTHEAST COAST LATE TUES INTO WED. THE 12Z ECMWF IS
SLOWER WITH THE MOVEMENT OF THE HIGH INTO THE NORTHEAST...THEN
BUILDING THE LOW...BUT MUCH FARTHER OFFSHORE WED INTO THURS. THE
ZONAL FLOW WEAKENS AS A UPPER LEVEL TROUGH APPROACHES FOR TUESDAY
NIGHT...THE ECMWF ACTUALLY BEING THE MORE PROGRESSIVE OF THE PASSAGE
OF THIS WAVE. THE STRONGER TROUGH PUSHES THROUGH THEN SOMETIME
WED/THURS. THE GFS IS MUCH DEEPER OVER THE AREA...WITH THE ECMWF
THEN DEEPENING OVER THE WATER. THE DIFFERENCE IN TIMING COULD ALSO
RESULT IN DIFFERENT P-TYPES FOR THE PRECIP BEGINNING MONDAY NIGHT
THROUGH WED NIGHT. BECAUSE OF THE CONTINUING INCONSISTENCIES...
BLENDED THE PREVIOUS FCST WITH THE TIMING OF THE GFS...BUT THE
STRENGTH OF THE ECMWF.
THIS SOLUTION BRINGS IN A SLIGHT CHC OF POPS OVERNIGHT MONDAY WITH
THE INITIAL SHORTWAVE MOVING THROUGH...THEN INCREASING DURING THE
DAY TUES AND LASTING THROUGH WED AFTERNOON. OVERALL...DUE TO THE
UNCERTAINTIES...KEPT POPS AT MOST CHC POPS. GENERALLY WENT WITH
WINTRY PRECIP ACROSS INLAND AREAS...WITH MOSTLY RAIN AT THE COAST.
POSSIBLE WINTRY MIX OVER NYC WED EVENING WITH ANY LINGERING
PRECIP...THOUGH CONFIDENCE IS LOW AT THIS TIME OF THE TEMPS AND THUS
THE P-TYPE.
TEMPS ALSO REMAINING BELOW NORMAL FOR THE PERIOD...WITH HIGHS
REACHING THE LOWER TO MID 40S. OVERNIGHT LOWS WILL BE RIGHT AROUND
FREEZING TO A FEW DEGREES ABOVE IN THE NYC METRO AND COASTAL AREAS.
INLAND AREAS SHOULD SEE LOWS REMAINING BELOW FREEZING FOR THE WEEK.
A FULL MOON IS EXPECTED ON WED...BUT BASED ON THE CURRENT FORECAST
UNCERTAINTY...IT IS TOO EARLY TO MAKE A JUDGMENT ON COASTAL FLOOD
POTENTIAL.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT...WITH
GUSTY NW WINDS DEVELOPING IN ITS WAKE AND CONTINUING INTO SAT
NIGHT.
AT 05Z...THE COLD FRONT WAS OVER ORANGE COUNTY. IT WILL MOVE E OF
NYC BY 08Z...AND KGON BY 12Z WITH WINDS SHIFTING TO THE NW AND
INCREASING. MAY HAVE AN INITIAL SHOT OF STRONG GUSTS IMMEDIATELY
FOLLOWING THE FROPA...WITH THEM ABATING SLIGHTLY TOWARDS DAYBREAK
AND THEN INCREASE AGAIN AFTER SUNRISE. HOWEVER...TAFS DO NOT
REFLECT THIS. MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST...ALTHOUGH WINDS/GUSTS MAY BE A FEW KT HIGHER THAN
FORECAST.
NYC TERMINALS...NW WINDS ON SAT HAVE EQUAL CHANCES TO BE ON
EITHER SIDE OF 310 DEGREES MAGNETIC.
PRECIP HAS PUSHED E OF WESTERN TERMINALS AND MAY BE HOLDING ON TO
THEM A LITTLE TOO LONG AT KISP/KBDR. VFR EXPECTED THROUGH THE TAF
PERIOD ALTHOUGH SCT-BKN CIGS BETWEEN 4-5K ARE EXPECTED WITH LAKE
EFFECT MOISTURE ADVECTING IN ON THE NW FLOW. A FEW FLURRIES CANNOT
BE RULED OUT AT KSWF...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
INCLUDE IN THE TAF.
.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.SATURDAY NIGHT...VFR. GUSTS DECREASING AND MAY EVEN BECOME OCNL
TO NIL...ESPECIALLY OUTSIDE NYC TERMINALS. CHC SNOW FLURRIES NW
OF CITY.
.SUNDAY...W/NW GUSTS AROUND 25 KT. VFR.
.MONDAY...VFR.
.TUESDAY...SUB-VFR POSSIBLE.
.WEDNESDAY...SUB VFR POSSIBLE INTO THE AFT.
&&
.MARINE...
WINDS AND SEAS FORECAST ON TRACK.
SCA REMAINS UP FOR ALL WATERS THROUGH TONIGHT...FOR INCOMING SE
SWELL AND INITIAL STRONG NW FLOW BEHIND A COLD FRONTAL PASSAGE
LATE TONIGHT. POTENTIAL FOR MINIMAL GALE FORCE GUSTS EXISTS FOR
MOST WATERS FOR SAT AFTN AND NIGHT...AND A GALE WATCH HAS
ACCORDINGLY BE ISSUED.
WINDS AND SEAS REMAIN ELEVATED SUNDAY...WITH SEAS ON THE OCEAN
REACHING 4 TO 8 FT. MAX WIND GUSTS WILL REMAIN CLOSE TO MINIMAL
GALE FORCE. BOTH WINDS AND SEAS BEGIN TO DIMINISH BY MONDAY
MORNING. A BRIEF SUB-SCA PERIOD POSSIBLE MONDAY...WITH HIGH
PRESSURE BUILDING IN. CONDITIONS THEN RETURNING BACK TO SCA BY
TUESDAY. DEPENDING ON THE TRACK OF THE LOW MID WEEK...GALES WILL
BE POSSIBLE ONCE AGAIN BY WED.
&&
.HYDROLOGY...
LOW PRESSURE FROM MON NIGHT THROUGH WED COULD BRING MARGINALLY
SIGNIFICANT QPF OF 1/2 TO 1 INCH. NO FLOODING PROBLEMS EXPECTED
ATTM.
&&
.EQUIPMENT...
THE KOKX WSR-88D IS OUT OF SERVICE DUE TO A MAJOR NON STORM
RELATED MECHANICAL FAILURE. THE RADAR IS EXPECTED TO RETURN TO
SERVICE BY THE FIRST WEEK OF DECEMBER.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM 6 AM EST THIS MORNING THROUGH THIS AFTERNOON
FOR ANZ338.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ338-350-353-355.
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
340.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-340-345.
GALE WATCH FROM 6 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
ANZ350-353-355.
&&Hazardous weather outlook, Nov 24, 3:29 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 329 AM EST SAT NOV 24 2012 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 329 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-251000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.